Drought, La Salle
- When
- October 7, 6:00 AM CST to October 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
Severe drought conditions developed across Ford, Iroquois, LaSalle and Livingston counties during early October.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe drought conditions developed across Ford, Iroquois, LaSalle and Livingston counties during early October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Oct 7, 5:31 AM CST, 29 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
631 AM CDT Tue Oct 7 2025
.KEY MESSAGES...
- Showers and isolated thunderstorms will end from north to
south this morning.
- Mostly dry weather and seasonable temps remainder of the work
week; warming temps expected over the weekend.
&&
.DISCUSSION...
Issued at 251 AM CDT Tue Oct 7 2025
Back edge of the showers and scattered thunderstorms will
continue to push steadily southward this morning with rain
ending across majority of the area by mid morning. Skies should
clear out this afternoon, but despite the sunshine, it'll be
much cooler today with highs generally in the 60s.
Weak secondary cold front will move south down the lake tonight
and across our CWA late tonight/early Wednesday morning. Only
impact from this front is expected to be a modest increase in
lake induced instability with a modest rise in inversion
heights. This will likely lead to lake effect stratocumulus
streaming in off the lake into northeast IL with some potential
for a few sprinkles. Given the dry air mass and marginal
thermodynamics, kept formal mention of sprinkles out of the
forecast, but did bump up pops in the gridded database to
10-14% near the lake between about 09-15z Wed.
Generally dry conditions are expected through the upcoming
weekend. Guidance still has a weak clipper-like system moving
across the region in the Friday-ish time frame, but with limited
moisture and current guidance keeping the system pretty weak,
have maintained a dry forecast. Sometimes these low amplitude
systems in the medium range can end up a bit stronger than
progged, if that were to happen and if it were to track just
right, couldn't rule out a shower threat Friday in the area, but
chances too low to include in the forecast.
Temperatures will return to above average over the weekend as
upper ridging spreads east and warm air advection ramps up ahead
of developing cyclone over the Plains by late in the weekend.
That system will eventually move eastward bringing rain chances
into our area early next week as it does.
- Izzi
&&
.AVIATION /12Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 631 AM CDT Tue Oct 7 2025
Main Concerns:
- MVFR VSBY at times before rain ends by mid to late this
morning at the Chicago metro terminals.
- Low CIGs improving, especially this afternoon.
Most of the rain with any reduced VSBY impacts (2-5SM) will end
by 13-14z at the Chicago metro terminals, though occasional VFR
SHRA may persist until 15-16z, latest at GYY. Current IFR CIGs
(LIFR at GYY) should improve to MVFR by mid to late morning and
then VFR by early afternoon, except hanging on a bit longer at
GYY. Northerly winds of ~10-12 kt ranging from 350-020 degrees
will gust to near/around 20 kt near the lake until diminishing
with sunset. Expect direction to shift to NNW/NW after sunset
and then to return to northeast early Wednesday. Can't rule out
a period of higher end MVFR CIGs Wednesday morning.
Castro
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 3 PM CDT Wednesday for the IL
nearshore waters.
Small Craft Advisory until 10 AM CDT Wednesday for the IN
nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous Weather Outlook National Weather Service Chicago/Romeoville IL 403 AM CDT Tue Oct 7 2025 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-080915- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 403 AM CDT Tue Oct 7 2025 /503 AM EDT Tue Oct 7 2025/ This Hazardous Weather Outlook is for portions of north central Illinois...northeast Illinois and northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... Isolated thunderstorms south of I-80 will end by mid morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east at 25 to 30 mph. LMZ740>745-080915- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 403 AM CDT Tue Oct 7 2025 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk early this morning. Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday... Hazardous conditions for small craft are likely. - Izzi Visit us at www.weather.gov/chicago
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, October 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295027, 1295028, 1295029, 1295030.